MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 FREE T3

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 FREE T3
Model Number IMMULITE 2000 FREE T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that the initial and repeat results were measured with same adjustments and only if quality controls were within range.The cause of the discordant ft3 results on patient samples is unknown.Siemens is investigating the issue.
 
Event or Problem Description
The customer obtained discordant free triiodothyronine (ft3) results on patient samples on an immulite 2000 instrument, while using kit lot 803.The samples were repeated on the same instrument, matching clinical picture of the patient.The initial results were not reported to the physician(s).It is unknown if the repeat results were reported to the physician(s).There are no reports of patient intervention or adverse health consequence due to the discordant ft3 results.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00469 was filed on august 8, 2017.Additional information (08/21/2017): kit lot 803 was in use since (b)(6) 2017.The initial free triiodothyronine (ft3) results were low and the repeat results were within the normal range.Based on the additional information received, the discordant results were obtained on multiple days.However, no separate reports will be provided as they do not meet the siemens reporting criteria.Updated with the correct event date.Additional information (08/25/2017): a siemens technical support laboratory performed an investigation by running ten normal patient samples on the immulite 2000 instrument for ft3, using kit lot 803.The initial testing was performed in the primary tube.The samples were repeated four hours later and a day later in the primary tubes.The samples were frozen for a week and were tested using a secondary tube.The results for the samples during the initial testing were within the normal reference range of advia centaur ft3.For the repeat testing performed, the results were in normal or euthyroid range.The average change in the dosage between the initial and repeat tests ranged from -0.2 to -2.3%.Upon further testing at the customer site, it was determined that the coefficient of variation and water test were within acceptable range.The customer has been recommended to run ft3 patient samples in duplicate.The cause of the discordant ft3 results on patient samples is unknown.The device is performing within manufacturing specifications.No further evaluation of device is required.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00469 was filed on august 8, 2017.The first supplemental mdr is filed on september 11, 2017.Additional information (09/18/2017): a siemens application specialist performed system decontamination with sodium hydroxide and ethanol.The precision measured on patient pool was still about 9-13%.The customer will continue to measure free triiodothyronine in duplicate.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00469 was filed on august 8, 2017.The first supplemental mdr 2432235-2017-00469_s1 was filed on september 11, 2017.The second supplemental mdr 2432235-2017-00469_s2 was filed on october 16, 2017.Additional information (10/11/2017): the immulite 2000 system has been replaced with the new one and was installed at the customer site on (b)(6) 2017.

Brand Name
IMMULITE 2000 FREE T3
Common Device Name
IMMULITE 2000 FREE T3
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
registration #: 3002806944
glyn rhonwy
llanberis, gwynedd, LL55 4EL
UK  LL55 4EL
MDR Report Key6774738
Report Number2432235-2017-00469
Device Sequence Number16175461
Product Code CDP
UDI-Device Identifier00630414961361
UDI-Public00630414961361
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K974634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 2000 FREE T3
Device Catalogue NumberL2KF3
Device Lot Number803
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/21/2017
09/18/2017
10/11/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/11/2017
10/16/2017
11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1